Alert archive / Massachusetts / Gale Watches in 2018
Gale Watch 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Feb 24, 2018, 3:19 AM EST. It took effect at Feb 25, 2018, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:19 AM EST (08:19 UTC)
- In effect from
- Feb 25, 2018, 6:00 AM EST
- Expired
- Feb 24, 2018, 3:09 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
795 WHUS71 KBOX 240819 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 319 AM EST Sat Feb 24 2018 ANZ232>234-241630- /O.NEW.KBOX.SC.Y.0034.180225T0800Z-180225T2100Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 319 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY FROM 3 AM TO 4 PM EST SUNDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 3 AM to 4 PM EST Sunday. * WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-241630- /O.NEW.KBOX.SC.Y.0034.180225T0800Z-180226T0000Z/ Cape Cod Bay- 319 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY FROM 3 AM TO 7 PM EST SUNDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 3 AM to 7 PM EST Sunday. * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-251-241630- /O.NEW.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 319 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY FROM 6 AM TO 7 PM EST SUNDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 6 AM to 7 PM EST Sunday. * WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-241630- /O.NEW.KBOX.SC.Y.0034.180225T1100Z-180225T1800Z/ Narragansett Bay- 319 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EST SUNDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 6 AM to 1 PM EST Sunday. * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-241630- /O.NEW.KBOX.SC.Y.0034.180225T1100Z-180225T2200Z/ Boston Harbor- 319 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY FROM 6 AM TO 5 PM EST SUNDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 6 AM to 5 PM EST Sunday. * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 25 kt. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254>256-241630- /O.NEW.KBOX.GL.A.0013.180225T1100Z-180225T2000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 319 AM EST Sat Feb 24 2018 ...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... The National Weather Service in Taunton has issued a Gale Watch, which is in effect from Sunday morning through Sunday afternoon. * WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ235-237-241630- /O.NEW.KBOX.GL.A.0013.180225T1100Z-180225T1800Z/ Rhode Island Sound-Block Island Sound- 319 AM EST Sat Feb 24 2018 ...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... The National Weather Service in Taunton has issued a Gale Watch, which is in effect from Sunday morning through Sunday afternoon. * WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
603 WHUS71 KBOX 241500 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 1000 AM EST Sat Feb 24 2018 ANZ232>234-242300- /O.CON.KBOX.SC.Y.0034.180225T0800Z-180225T2100Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 1000 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-242300- /O.CON.KBOX.SC.Y.0034.180225T0800Z-180226T0000Z/ Cape Cod Bay- 1000 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-251-242300- /O.CON.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 1000 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 35 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-242300- /O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T1800Z/ Narragansett Bay- 1000 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-242300- /O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T2200Z/ Boston Harbor- 1000 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 25 kt. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254>256-242300- /O.CON.KBOX.GL.A.0013.180225T1100Z-180225T2000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1000 AM EST Sat Feb 24 2018 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ235-237-242300- /O.CON.KBOX.GL.A.0013.180225T1100Z-180225T1800Z/ Rhode Island Sound-Block Island Sound- 1000 AM EST Sat Feb 24 2018 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
447 WHUS71 KBOX 242009 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 309 PM EST Sat Feb 24 2018 ANZ232>234-250415- /O.UPG.KBOX.SC.Y.0034.180225T0800Z-180225T2100Z/ /O.NEW.KBOX.GL.W.0020.180225T1500Z-180225T2100Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 309 PM EST Sat Feb 24 2018 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SUNDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 10 AM to 4 PM EST Sunday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ231-250415- /O.UPG.KBOX.SC.Y.0034.180225T0800Z-180226T0000Z/ /O.NEW.KBOX.GL.W.0020.180225T1500Z-180225T2100Z/ Cape Cod Bay- 309 PM EST Sat Feb 24 2018 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SUNDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 10 AM to 4 PM EST Sunday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-250415- /O.UPG.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/ /O.NEW.KBOX.GL.W.0020.180225T1500Z-180225T2100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 309 PM EST Sat Feb 24 2018 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST SUNDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 10 AM to 4 PM EST Sunday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ254>256-250415- /O.UPG.KBOX.GL.A.0013.180225T1100Z-180225T2000Z/ /O.NEW.KBOX.GL.W.0020.180225T1200Z-180225T2100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 309 PM EST Sat Feb 24 2018 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 7 AM to 4 PM EST Sunday. The Gale Watch is no longer in effect. * WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ235-237-250415- /O.UPG.KBOX.GL.A.0013.180225T1100Z-180225T1800Z/ /O.NEW.KBOX.GL.W.0020.180225T1200Z-180225T1800Z/ Rhode Island Sound-Block Island Sound- 309 PM EST Sat Feb 24 2018 ...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM EST SUNDAY... The National Weather Service in Taunton has issued a Gale Warning, which is in effect from 7 AM to 1 PM EST Sunday. The Gale Watch is no longer in effect. * WINDS AND SEAS...East winds 15 to 20 kt with gusts up to 35 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ251-250415- /O.CON.KBOX.SC.Y.0034.180225T1100Z-180226T0000Z/ Massachusetts Bay and Ipswich Bay- 309 PM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-250415- /O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T1800Z/ Narragansett Bay- 309 PM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-250415- /O.CON.KBOX.SC.Y.0034.180225T1100Z-180225T2200Z/ Boston Harbor- 309 PM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EST SUNDAY... * WINDS AND SEAS...East winds 10 to 15 kt with gusts up to 30 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Feb 24, 12:53 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 24, 12:53 AM EST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Taunton MA 1253 AM EST Sat Feb 24 2018 .SYNOPSIS... A weak wave of low pressure moves offshore tonight followed by drier air later tonight into Saturday. Another frontal system will bring more rain and interior mixed precipitation Saturday night and Sunday. A near-seasonable, quiet pattern for early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1250 AM update... Low clouds persist across the region with areas of fog, especially along the coast. Expect partial clearing to develop early this morning, but stratus and patchy fog may linger along the south coast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... Saturday... Dry weather returns Saturday as a high pressure builds into the region from the NW. Lingering fog is possible after 12z along the southern coast, but should quickly burn off due to surface heating. Clouds will continue clearing, with most of the interior seeing periods of sun by midday. With NW flow, temps will reach well into the 50s across the interior and coasts. Cooler upper 40s over higher elevations NW MA. Saturday night...Rain showers expected after midnight, with a chance of higher elevation seeing freezing rain and sleet just before sunrise. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Highlights... * Widespread precip on Sunday with wintry mix in the interior * Dry and above average for early next week * Stormy pattern emerging for the beginning of March Overview... 12z guidance is in general agreement with the extended forecast. Just some minor differences related to thermals which provide different outcomes in p-type for late Saturday night into Sunday. Deamplifying trough across the CONUS as potent shortwave moves up into the Great Lakes bringing occluded system and triple point low into southern New England on Sunday. Afterwards high pressure and strong ridge takes hold over the eastern CONUS by early next week. The GEFS and EPS continue to show anomolous high pressure building over Greenland which will influence a cut-off low to either retrograde towards the Maritimes or remain across the North Atlantic. This all due to the NAO turning negative by early March. While the pattern begins to jam up, digging shortwave out of the southern Plains on Thursday needs to be watch as it could be the first of several waves impacting southern New England. Details... Late Saturday night into Sunday...Moderate confidence. Potent wave will eject out of the desert Southwest producing a surface low pressure system up into the northern Great Lakes. Stalled front to the south will begin to lift northward as a warm front. This will result into another overrunning precip set-up as moisture from the south increases as warm front begins to lift northward. Surface high pressure will be set-up north to northeast of the region allowing for surface temps to fall. Triple point low developing along the stalled front, will reinforce the cold air especially in the 950-925mb layer leading to cooler temps at the surface, esp across the high terrain.Models are always to quick at warming temps above freezing, so trended towards cooler 2m temps and wet-bulb effects. P-type will once again be the issue as models are still struggling with the warm layer. EC continues to remain on the cold side with the 12z NAM as the warmest. GFS/CMC and now 18z NAM are in the middle of the ground and thus trended towards the ensembles guidance. As with the prev forecaster, kept a bit of snow/sleet at the onset, as cold air looks to be deep enough north of the Pike and esp Route 2. In fact with good omega in the snow growth region, could see a few inches of snowfall. Once the mid-level warm front pushes into the region, a transition to more freezing rain event will occur leading to slick travel across the interior. Highest confidence will be across the east slope of the Berkshires and the Worcester Hills as the higher terrain locations will see the coolest surface temps. This is due to warm layer remaining around 800mb. Cannot rule out northern CT and the higher terrain of RI for some wintry weather impacts, but confidence is higher across northern MA. South of the Pike and especially across RI and SE MA conditions look to warm for any wintry weather, but still will have to watch as a change in just a few degrees will impact p-type. This system continues to be quite robust resulting in more widespread precip, esp as we continue to tap into that Gulf moisture. PWAT values are around 2-3 STD above normal for this time of year. When this system is all said and done, could see about an inch across the south coast with a half of an inch near the MA/NH border. Guidance from NERFC suggest that the rivers should remain within their banks, but may need to watch some of the flashier streams. Lastly, with the surface warm front trying to push northward, may have a large gradient in surface temperatures somewhere across southern New England. While warm fronts tend to struggle to lift northward this time of year something to watch as we could see low 50s across the south coast and mid 30s across the interior. Sunday night into Wednesday...High confidence. Surface cold front will push through the region resulting in a drying trend for Sunday night. Strong high pressure over the Ohio Valley will begin to strengthen Monday into Tuesday as anomolous ridge sets-up over the Mississippi Valley. This high appears to stay in place into middle of next week before a quick moving wave from the southwest gets kick into the flow. Thanks to ridging and surface high, dry weather will prevail as temperatures turn slightly above average. Thursday and beyond...Low confidence. To many pieces to the puzzle to have confidence in the forecast for the end of the week. Approaching shortwave from the southern Plains will spawn a surface low, just uncertain on its direction and location as it will depend on large scale features downstream. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday/...Moderate confidence. Through 12z...MVFR/IFR conditions will gradually improve to VFR from north to south through 12z, but IFR persisting over the islands. Today...Stratus and patchy fog may linger for a few hours past 12z along immediate south coast and especially the Islands. Otherwise VFR. A brief period of showers may move across portions of N CT and RI and SE MA late in the day and early evening. Tonight...VFR in the evening, lowering to MVFR from west to east late. Rain, sleet and freezing rain developing from SW to NE well after midnight with snow/sleet across northern MA. Mainly rain mixed with sleet coastal plain. Sunday...Widespread IFR/LIFR developing. Rain, mixed with sleet at times in the morning in the coastal plain. Snow, sleet and freezing rain changing to rain interior. KBOS Terminal...High confidence in trends. Conditions improving to VFR early this morning, but exact timing may be off a few hours. KBDL Terminal...High confidence in trends. Conditions improving to VFR early this morning, but exact timing may be off a few hours. Outlook /Sunday Night through Wednesday/...Moderate confidence. Sunday Night: Mainly VFR, with local IFR possible. Slight chance RA. Monday through Wednesday: VFR. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday/...High confidence. Tonight...Winds shifting to west with gusts up to 20 kt. Areas of fog will limit vsbys over south coastal waters. Saturday...Diminishing westerly winds becoming northerly in the evening. SCA might be needed for the southern waters early Saturday where seas reach 5 feet. Outlook /Sunday Night through Wednesday/... Sunday: Low risk for gale force winds with gusts up to 35 kt. Areas of rough seas. Rain. Sunday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of rain. Monday: Winds less than 25 kt. Seas up to 5 ft. Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Tuesday Night through Wednesday: Winds less than 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/Dunten/Correia NEAR TERM...KJC SHORT TERM...Nocera/Correia LONG TERM...Dunten AVIATION...KJC/Dunten MARINE...Dunten
Hazardous weather outlook, Feb 23, 3:59 PM EST, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 359 PM EST Fri Feb 23 2018 MAZ002>004-008-009-242100- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA- 359 PM EST Fri Feb 23 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts and western Massachusetts. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday night into Sunday... Especially across northern and western Massachusetts high terrain, there is the threat of snow, sleet and freezing rain along with ice accretion on the order of one to two tenths that would require winter weather advisories. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ002>004-MAZ005-006-010>012-026-242100- Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- 359 PM EST Fri Feb 23 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday night into Sunday... Especially across northern and western Massachusetts high terrain, there is the threat of freezing rain along with ice accretion on the order of one to two tenths that would require winter weather advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-013>024-RIZ001>008-242100- Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 359 PM EST Fri Feb 23 2018 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-242100- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 359 PM EST Fri Feb 23 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sunday...There is a low risk of easterly gales. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:19 AM EST | Small Craft Advisory | BOX | 66 hr | |
| Feb 24, 3:59 AM EST | Winter Weather Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 36 hr |
| Feb 24, 3:09 PM EST | Gale Warning | BOX | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.